Jump to content
CrazyBoards.org

Thought I had a tolerance issue?


Recommended Posts

So being a not quite so stable person these days, I took my 8am meds (includes 1mg of lorazepam). I neglected to take my 12noon and 4pm (also 1 mg of lorazepam). Didn't feel weird or anything. Didn't take any until 2mg at 9pm. Should I have had some withdrawal symptoms by then?

What, exactly, is it that makes cold-turkey benzo withdrawal dangerous?

Just wondering;

Peace.

Woo

Link to comment
Share on other sites

So being a not quite so stable person these days, I took my 8am meds (includes 1mg of lorazepam). I neglected to take my 12noon and 4pm (also 1 mg of lorazepam). Didn't feel weird or anything. Didn't take any until 2mg at 9pm. Should I have had some withdrawal symptoms by then?

What, exactly, is it that makes cold-turkey benzo withdrawal dangerous?

I would say that it might be too early for any withdrawal to start. Apparently blood concentrations of Lorazepam fall to half the peak level within 10-20 hours (www.benzo.org.uk). However, it may well be that fatty tissues have absorbed enough for withdrawal not to manifest until later (don't quote me).

Cold turkey benzo withdrawal, not to be too scare-mongering, can at its worst result in seizures and deaths. Bear in mind, these are in extreme cases. Some people get rebound insomnia or an intensified recurrence of their original symptoms. It depends.

You could check out the Ashton Manual about it. If you want to taper off them, you should do it as slowly as possible. The Manual has a tapering schedule that can help. Please note it's fairly negative about benzos unsurprisingly, but we all know they are necessary at times.

http://www.benzo.org.uk/manual/index.htm

take care

Link to comment
Share on other sites

I've done the same kind of thing (forgetting pills) and I vary my benzo (klonopin) throughout the month without any withdrawal symptoms. I can't tell you why I don't experience symptoms, only that I don't.

Cold turkey withdrawal feels, to me, like dying. It feels like having the flu and having a brain full of thorns and horrible thoughts all at once. You'd know it if you were having symptoms.

Hopefully someone else will have a more scientific answer.

Peace,

Phoenix

Link to comment
Share on other sites

I think the half-life of klonipin is a lot longer than lorazepam, PR.

Of course, if I've been steady-state dosing myself at 5-6mg per day for um, lesse, a couple of months, and 4mg per day for almost a year before that, I guess it makes sense that I would have some stored up somewhere in my body. Is it fat soluble?

Ok, so sounds like skipping doses isn't really the best way to go. That's why I got the fancy timex with the triple alarm option. I think I'm becoming habituated to the alarm, as I just shut it off whether or not I"ve taken my doses.

That sounds like a REALLY good way for me to continue f'ing up my brain.

Peace,

Woo

Link to comment
Share on other sites

Woo,

I do have 1st hand experience, and you are so far from the danger zone. You have to be on them for awhile and at a higher dose, and stop cold turkey. The seizure window is 11-16 days after you stop cold turkey. So, you are going to feel like scratching your own eyes out before you even reach the danger zone if, in fact, you have developed some habituation.

Two things can KILL in withdrawal: benzos and alcohol. But a lot of people don't realize or know or understand that the seizure risk is way beyond the first couple of days. I found out the hard way. I can tell you all about it, but it doesn't sound like it would be helpful since you have it pretty well together there.

Link to comment
Share on other sites

Are you taking it evey 4 hours? 1mg 5-6 times a day?

1mg 8am, noon, 4pm, 2mg at bed (8-9pm) and 1 prn for night.

The 4x/day thing doesn't really faze me at all. It doesn't make me sleepy or stupid (heh, like I would be able to tell because of cross-mixing with sluroquel).

It does, however, take me from being ready to scratch my eyes out, as S9 so elegantly put it, with freakin' tweekin' anxiety that makes me want to do just about anything to make it stop.

Apparently my psyNP doesn't have issues with me and benzos. I know some providers won't even rx them any more, which would be a sad sad day if that were me.

Right so... no cold turkey on anticonvulsants because it increases seizure potential. Having never had a seizure, remind me why they are best to be avoided? I mean, are you doing brain damage or risking status epilepticus or something gnarly?

And the ETOH thing... yeah. Don't wanna be rock-star dead or worse yet, aspirate on my own vomit and end up severely brain damaged for the rest of my life. I've lost count of how many times I've given that speech in the ICU in my short tenure at the hospital. Amazingly enough, people don't think about the "severely brain damaged for the rest of my life" aspect when they're tanked.

*shrugs*

I feel better when I don't drink anyway. But mmmmm Chamay.....

and Oregon microbrews....mmmmmm......

Ok, seriously, though. Why, specifically, are seizures bad?

If I were at work, I would turn in my "ask one medical question a day" token.

Link to comment
Share on other sites

Ok, seriously, though. Why, specifically, are seizures bad?

If I were at work, I would turn in my "ask one medical question a day" token.

Well, in my case, I fell flat on my head on a concrete surface. The head bounced a few times (I'm told) then I was doing the whole lovely grand mal thing for 2 minutes. I woke up in an ambulance about 15 minutes later with one hell of a headache.

My head fucking hurt for 4 mos. though and I'm not kidding. I had a frikkin knot on the back of my head ALL summer long. It was like, there to remind me what happens when I do life-threatening stupid shit like cold turkey off benzos. (Especially when there was really no need to do that. I was on a safe taper at the time..)

I don't know if one seizure makes you "seizure prone".

Link to comment
Share on other sites

Right so... no cold turkey on anticonvulsants because it increases seizure potential. Having never had a seizure, remind me why they are best to be avoided? I mean, are you doing brain damage or risking status epilepticus or something gnarly?

Yeah, actually, you described it pretty well.

And you're more likely to be 'sensitized' in the future to withdrawal seizures... maybe. That's the conventional wisdom. Another view would be that you're just more prone to them. Another view would be a combination of the two: you're more prone in the first place if you are the kind of person who has w/d seizures, and more prone to be sensitized.

Link to comment
Share on other sites

hell, if you wait, Nalgas or someone will wander along and give you a real answer, but I think "something gnarly" is as good an explanation as I have in me right now.

This ain't work. You gets all the explanations you wants.

Worth every token you paid for 'em, too. ;)

There was a big journal spat about sensitization after withdrawal - is it an actual phenomenon, or is it uncovering a predisposition, or is it both - a few years ago, and I remember following the letter-fight on a pharmacology listserv. It was one of the great flame wars.

I should go pull up the archive and follow the references and find more, but, well... yeah, it's, like, bad. Dude.

I gotta go to bed.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...